Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 26, 2015, 2:51 PM MST for Gila County, Navajo County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 2:51 PM MST (21:51 UTC)
- Expired
- Jun 26, 2015, 3:15 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 86 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2570 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS55 KFGZ 262151
SVRFGZ
AZC007-017-262215-
/O.NEW.KFGZ.SV.W.0009.150626T2151Z-150626T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
251 PM MST FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTHERN NAVAJO COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 315 PM MST
* AT 251 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF YOUNG...OR
25 MILES SOUTH OF FOREST LAKES...AND MOVING SOUTH AT 15 MPH.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL GILA AND SOUTHERN NAVAJO COUNTIES.
THIS INCLUDES STATE ROUTE 288 BETWEEN MILE MARKERS 277 AND 279...AND
NEAR MILE MARKER 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE WIND GUSTS GREATER THAN 57 MPH AND OR
HAIL ONE INCH DIAMETER OR GREATER. FOR YOUR PROTECTION...SEEK SAFE
SHELTER IS A STURDY BUILDING OR AUTO.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3378 11099 3404 11090 3402 11069 3380 11067
3375 11070
TIME...MOT...LOC 2151Z 005DEG 11KT 3396 11081
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:59 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 26, 9:59 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 959 AM MST FRI JUN 26 2015 .SYNOPSIS...WARMER THAN NORMAL DAYTIME TEMPERATURES WILL PERSIST ACROSS THE NORTHLAND TODAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL GREATEST ACROSS EASTERN ARIZONA THROUGH SATURDAY...WITH INCREASING CHANCES SLOWLY SPREADING NORTHWEST OVER ALL OF NORTHERN ARIZONA BY EARLY NEXT WEEK. && .DISCUSSION...TODAY LOOKS SIMILAR TO YESTERDAY. THIS MORNINGS UPPER AIR SOUNDING FROM THE FLAGSTAFF AREA SHOWS A CAP AROUND 500 MB THAT SHOULD INHIBIT VERTICAL CLOUD DEVELOPMENT IN THE AREA. HI- RES MODELS DO SHOW A FEW SHOWERS AND THUNDERSTORMS FORMING IN THE WHITE MOUNTAINS REGION BEFORE QUICKLY MOVING SOUTH. TEMPERATURES ARE A FEW DEGREES WARMER THIS MORNING THAN YESTERDAY AT THIS TIME. WE ARE STILL EXPECTING ABOVE NORMAL TEMPERATURES TODAY, WITH TEMPERATURES NEAR 110 DEGREES IN THE LOWER DESERTS OF YAVAPAI COUNTY AND ALONG THE FLOOR OF THE GRAND CANYON. && .PREV DISCUSSION /351 AM MST/... WARMER THAN NORMAL DAYTIME TEMPS WILL PERSIST TODAY AS STRONG HIGH PRESSURE REMAINS IN PLACE. WHILE FLOW ALOFT IS NOT ESPECIALLY FAVORABLE FOR STORM DEVELOPMENT TODAY AND TOMORROW...ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL LIKELY DEVELOP...MAINLY ACROSS THE MOUNTAINS OF EASTERN ARIZONA. THE MONSOONAL FLOW SHIFTS TO A MORE FAVORABLE ORIENTATION BY EARLY NEXT WEEK...AND AN INCREASE IN STORM COVERAGE IS EXPECTED ACROSS MUCH OF NORTHERN ARIZONA. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL PERSIST AT ALL TAF SITES THROUGH 18Z SATURDAY. OTHERWISE...A FEW SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS FROM THE WHITE MOUNTAINS WESTWARD TOWARD PAYSON AND GILA COUNTY. THE MAIN STORM THREAT WILL BE ERRATIC OUTFLOW WINDS IN EXCESS OF 45 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON MAINLY FROM THE WHITE MOUNTAINS REGION WESTWARD TOWARD GILA COUNTY WITH OTHERWISE VERY WARM TEMPERATURES AND AFTERNOON HUMIDITY RANGING FROM 10-20 PERCENT. SATURDAY WILL BEGIN A GRADUAL INCREASE IN THUNDERSTORM ACTIVITY. ERRATIC OUTFLOW WINDS REMAIN POSSIBLE NEAR ANY STORMS. SUNDAY THROUGH TUESDAY...THUNDERSTORM CHANCES WILL INITIALLY FAVOR EASTERN ARIZONA BUT WILL GRADUALLY SPREAD WEST ACROSS THE ENTIRE AREA EARLY NEXT WEEK. THE INCREASED MOISTURE WILL LEAD TO SLIGHTLY ELEVATED HUMIDITY LEVELS AND LOWER TEMPERATURES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/KD AVIATION...AT FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:20 PM MST | Special Weather Statement | FGZ | Gila | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.